Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Diabetic, developed Parkinson's, constipation, on stimulant laxatives, have weakness, dizziness, difficulty in daily chores, depression. Medicines?

My father has had diabetes for last 10 yrs and had developed Parkinsons 3-4 yrs back. he has had shaking in his hands and more importantly staunch constipation . He had been taking stimulant laxatives for quite some time.Because of it he developed severe intestinal obstruction last month and had to be hospitalized. Now he has to take laxatives everyday to keep motions going. He has been taking Syndopa 125mg (increased from 110mg) 3 times a day and Parkin 2mg. Offlate has has become a bit cynical and expression less. He is weak and can not do his daily chores himself and needs to be taken to the toilet. He also complains of dizziness . He also suffers from depression and self cursing and talks very less. What medication should be good for him? He is 72 yrs old.
Asked On : Thu, 6 Sep 2012
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Diabetologist 's  Response
Dear Mr/Ms Nehag

Here the constipation problem is due to the side effect of Tab.Parkin and it is must along with Syndopa.

Try decreasing the dose of Parkin and see ( Before that you talk to your treating doctor)

better go for liquid or semi liquid diet and it should be nutritious , go for coconut water, fruits ,high fiber diet, encourage physical exercise ( walking )

It is also not advisable to put him long on Stimulant laxatives. in this case you can better consult Medical Gastroenterologist .

always keep elderly patient on as minimum drugs as possible.

take care

Answered: Tue, 11 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor